MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY
Catalog Number RED62S
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right m1 and m2 segments of the middle cerebral artery (mca) using a penumbra system red 62 reperfusion catheter (red62), a balloon catheter, and a guidewire.It should be noted that the patient''s anatomy was tortuous.During the procedure, the physician completed three passes in the target location using the red62.After the third pass, the physician injected contrast through the red62 in order to check the thrombolysis in cerebral infarction (tici) score and noticed under fluoroscopy that the red62 was expanded.Therefore, the red62 was removed.The physician opened a penumbra system ace 68 reperfusion catheter (ace68) and found that the ace68 was ovalized at the distal length.The physician still attempted to introduce the ace68 through the same balloon catheter without success.Therefore, the ace68 was removed.The procedure was completed using the same balloon catheter and a non-penumbra revascularization device.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report 3005168196-2024-00001.Section b.Box 5.Describe event or problem.Evaluation of the returned red62 revealed stretching on the distal end of the catheter.It was also confirmed that the damage region expanded when flushed during evaluation.The root cause of the damage could not be determined.However, if a damaged catheter is flushed, the damaged region may expand.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right m1 and m2 segments of the middle cerebral artery (mca) using a penumbra system red 62 reperfusion catheter (red62), a balloon catheter, and a guidewire.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician completed three passes in the target location using the red62.After the third pass, the physician injected contrast through the red62 and noticed under fluoroscopy that the red62 was expanded.Therefore, the red62 was removed.The procedure was completed using the same balloon catheter and a non-penumbra revascularization device.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18428456
Report Number3005168196-2024-00001
Device Sequence Number7731543
Product Code NRY
UDI-Device Identifier00815948023475
UDI-Public815948023475
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K203440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2026
Device Catalogue NumberRED62S
Device Lot NumberF00007100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer12/29/2023
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005